Hello Catherine, I am 62 years old and had a hysterectomy 7 years ago. My GYN would like me to go off the Estradiol patch .025. I tried the beginning of the year, but began having horrible symptoms of hot flashes, night sweats, panic attacks and could not sleep. I feel so much better using the patch. My GYN is suggesting that I cut the patch in half to start with. She told me that I could use the patch as long as I knew the risks. I am afraid to go off the patch to tell you the truth. I have also been given the option of going back.
Menstrual cycles last about 28 days (cycles of 23 to 35 days are usually considered normal as well). During this cycle, the hormones estrogen and progesterone send messages to the lining of the uterus. About day 5 of the cycle, the estrogen causes the lining of the uterus to grow and thicken. Around day 14, an egg is released from the ovary. After this, progesterone causes the glands to release nutrients and blood vessels swell to prepare for the possibility of pregnancy. If the egg is not fertilized, it moves to the uterus and is absorbed or disintegrates. Estrogen and progesterone levels decrease, and the lining of the uterus breaks.
Hi Catherine, I was just reading a letter to you from a man whose wife died from breast cancer, and noted that in your reply you mentioned progesterone receptors in tumours. You may be interested in the outcome of my mother’s breast cancer – she had a stage 3 tumour which had a large degree of progesterone receptors, and some oestrogen receptors. Her GP put her on natural progesterone, orally, and she was also put on anti-oestrogen drugs by her surgeon. She has had her 5 year clearance just recently. However… her GP has recently become nervous and taken her off the progesterone, because of the receptors. I would be.